Alert archive / Minnesota / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 117, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Sep 3, 2014, 7:44 PM CDT for Anoka County, Chisago County, Isanti County, Minnesota. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 3, 2014, 7:44 PM CDT (00:44 UTC)
- Expired
- Sep 3, 2014, 8:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Anoka County, MN, Chisago County, MN, Isanti County, MN
The radar
The Minneapolis radar (KMPX), 87 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 8:10 PM CDT | HAIL 1.75 | Lindstrom, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2049 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 337 m²/s²
- Significant tornado parameter
- 3.4
- Supercell composite
- 14.3
The text
As transmitted, in the capitals the NWS used until 2016.
650
WUUS53 KMPX 040044
SVRMPX
MNC003-025-059-040130-
/O.NEW.KMPX.SV.W.0117.140904T0044Z-140904T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
744 PM CDT WED SEP 3 2014
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ANOKA COUNTY IN EAST CENTRAL MINNESOTA...
SOUTHERN CHISAGO COUNTY IN EAST CENTRAL MINNESOTA...
SOUTHEASTERN ISANTI COUNTY IN EAST CENTRAL MINNESOTA...
* UNTIL 830 PM CDT
* AT 742 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF EAST BETHEL...AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CENTER CITY...NORTH BRANCH...STACY...BRANCH...WYOMING...CHISAGO
CITY...LINDSTROM...SHAFER AND TAYLORS FALLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4553 9272 4548 9269 4544 9264 4540 9265
4536 9270 4533 9270 4529 9276 4538 9335
4555 9319
TIME...MOT...LOC 0044Z 279DEG 38KT 4541 9311
HAIL...1.25IN
WIND...60MPH
$$2 follow-up statements
717
WWUS53 KMPX 040056
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
756 PM CDT WED SEP 3 2014
MNC003-025-059-040130-
/O.CON.KMPX.SV.W.0117.000000T0000Z-140904T0130Z/
ANOKA MN-CHISAGO MN-ISANTI MN-
756 PM CDT WED SEP 3 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
ISANTI...SOUTHERN CHISAGO AND NORTHEASTERN ANOKA COUNTIES UNTIL 830
PM CDT...
AT 754 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
CENTER CITY...AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CENTER CITY...CHISAGO CITY...LINDSTROM...SHAFER AND TAYLORS FALLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4554 9299 4553 9272 4547 9269 4544 9264
4540 9265 4536 9270 4533 9270 4529 9276
4536 9317 4555 9301
TIME...MOT...LOC 0056Z 279DEG 38KT 4539 9293
HAIL...1.25IN
WIND...60MPH
$$202
WWUS53 KMPX 040111
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
811 PM CDT WED SEP 3 2014
MNC003-059-040121-
/O.CAN.KMPX.SV.W.0117.000000T0000Z-140904T0130Z/
ANOKA MN-ISANTI MN-
811 PM CDT WED SEP 3 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ISANTI AND
NORTHEASTERN ANOKA COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4547 9269 4544 9264 4540 9265 4536 9270
4533 9270 4529 9276 4534 9302 4553 9284
4553 9272
TIME...MOT...LOC 0111Z 280DEG 39KT 4536 9272
$$
MNC025-040130-
/O.CON.KMPX.SV.W.0117.000000T0000Z-140904T0130Z/
CHISAGO MN-
811 PM CDT WED SEP 3 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CHISAGO COUNTY UNTIL 830 PM CDT...
AT 809 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CENTER CITY...
AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
TAYLORS FALLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4547 9269 4544 9264 4540 9265 4536 9270
4533 9270 4529 9276 4534 9302 4553 9284
4553 9272
TIME...MOT...LOC 0111Z 280DEG 39KT 4536 9272
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 5:59 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Sep 3, 5:59 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 559 PM CDT WED SEP 3 2014 .UPDATE...FOR 00Z AVIATION DISCUSSION BELOW && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 359 PM CDT WED SEP 3 2014 COMPLICATED FCST OVER THE NEXT 24 HOURS DUE TO THE WAKE LEFT BEHIND CONVECTION WHICH HAD DEVELOPED EARLIER TDA AND ON THRU THIS AFTN. AS AN UPR LVL SHORTWAVE TROF CONTINUES TO SLOWLY SHIFT EWD ALONG THE INTERNATIONAL BORDER TNGT THRU TMRW...IT WILL SHOVE A LOW PRES CENTER AHEAD OF IT ACRS THE DAKOTAS AND THRU NRN MN. THE WMFNT OF THIS SYSTEM IS CURRENTLY THRU SWRN MN AS TEMPS HAVE HIT THE LWR 80S WITH DEWPOINTS IN THE LWR 70S...WHILE THE REST OF THE WFO MPX CWFA LANGUISHES WITH TEMPS IN THE MID 60S TO LWR 70S AND DEWPOINTS IN THE LWR-MID 60S. WINDS HAVE REMAINED MAINLY SE AHEAD OF THE FRONT OUTSIDE OF CONVECTION...HELPING FEED THE CONVERGENCE IN ADVANCE OF THE WMFNT. THE STRONG FEED OF MOISTURE HAS HELPED AID EFFICIENT PRECIPITATION GENERATION TDA...WITH SOME REPORTS IN EXCESS OF 2 INCHES TDA. VISIBLE SATELLITE IMAGERY IS SHOWING SOME CLEARING OUT IN SWRN MN...WHICH THE THINKING IS THAT IF ENOUGH CLEARING CAN OCCUR TO RELOAD THE ATMOS IN CONJUNCTION WITH AN APPROACHING SHORTWAVE TROUGH ALOFT...AT WHICH TIME ANY CAPPING SHOULD BE BROKEN...THEN ADDITIONAL SHWRS/TSTMS LOOK TO DEVELOP OVER WRN PORTIONS OF THE CWFA THEN SHIFT EWD. MULTIPLE INSTABILITY PARAMETERS STILL INDICATE THAT OVER SWRN PORTIONS OF THE CWFA CONTAINS THE HIGHEST HELICITIES...GREATEST INSTABILITY...AND MODEST LAPSE RATES TO HINT THAT WEAK MIDLVL DISTURBANCES EVIDENT IN WV IMAGERY COMBINED WITH SEVERAL SFC OUTFLOWS WILL COMBINE TO RESTART CONVECTION THIS EVENING. BEST TIMING HAS ACTIVITY STARTING IN W-CENTRAL MN THEN DRIVING ESE THROUGH THE CWFA DURING THE EVENING HRS. ONCE CONVECTION ENDS...THEN SLY WINDS BRINGING IN WARMER AIR AND HIGHER DEWPOINTS WILL BE CONDUCIVE TO LOW STRATUS AND POSSIBLY FOG DEVELOPMENT OVERNIGHT...MAINLY DURING THE WARM SECTOR PORTION OF THIS LOW PRES SYSTEM. GOING INTO THU...THE CDFNT WILL SLOWLY MARCH ACRS MN AS THE DAY PROGRESSES. THIS WILL LEAD TO SOME ISOLD- SCATTERED SHWRS/TSTMS DURING THE DAY WITH THE STRONGEST OF SAID STORMS TO OCCUR IN THE MORNING. OVERALL TIMING WITH LACK OF INSOLATION SHOULD LIMIT STORM STRENGTH BUT DEPENDING ON WHERE ANY LOW LEVEL JETTING CAN BE ESTABLISHED WOULD ALLOW FOR ADDITIONAL STRONG TO SEVERE STORMS EARLY ON THURSDAY. WITH THE PROGRESSION OF THE CDFNT...WINDS WILL SHIFT FROM S TO W...DEWPOINTS WILL DROP OFF AND SKIES WILL STEADILY CLEAR OUT...HELPING END THE PRECIPITATION FROM W TO E. AS FOR TEMPERATURES...TEMPS LOOK TO CONTINUE RISING THRU LATE THIS AFTN INTO THE EARLY EVE WITH THE PROGRESSION OF THE WMFNT. WHERE TEMPS HAVE HIT THEIR HIGHS THIS AFTN...THOSE LOCATIONS WILL NOT DROP OFF MUCH TO THE OVERNIGHT LOWS. WHERE TEMPS ARE STILL RISING...THOSE LOCATIONS WILL REMAIN FAIRLY STEADY GOING INTO THE OVERNIGHT HOURS. MOST LOCATIONS WILL SETTLE OUT IN THE UPR 60S TO LWR 70S. AHEAD OF THE CDFNT TMRW...TEMPS WILL SOAR INTO MID-UPR 80S IN WRN WI WITH A LARGE RANGE OF MID 70S TO MID 80S IN MN. WITH THE DEWPOINTS STILL IN THE 70S IN WRN WI...HEAT INDEX VALUES WILL HIT THE LOW-MID 90S IN FAR ERN MN INTO WRN WI. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 359 PM CDT WED SEP 3 2014 LONG TERM PERIOD STARTS WITH THE SAME PROBLEM THE SHORT TERM PERIOD ENDS WITH...WHEN WILL THE STRONG CAP BE BROKEN AHEAD OF THE COLD FRONT MOVING ACROSS THE AREA. BY 7 PM THURSDAY /START OF THE LONG TERM/...THE COLD FRONT WILL ALREADY BE NEAR A ROCHESTER TO LADYSMITH LINE...SO THE WINDOW OF OPPORTUNITY FOR PRECIP THURSDAY EVENING WILL BE NARROW. THE HIRES CAMS...ALONG WITH THE ECMWF SHOW ACTIVITY ALONG THE FRONT DEVELOPING WHEN SAID FRONT IS EAST OF THE MPX CWA. HOWEVER...THE 12Z NAM HAD A SLIGHTLY SLOWER FRONTAL PROGRESSION...ALLOWING FOR IT TO DEVELOP ACTIVITY EAST OF AN ALBERT LEA TO RICE LAKE LINE. AS A RESULT...MAINTAINED SOME CHANCE POPS BETWEEN 00Z AND 6Z FRIDAY IN THE FAR ERN CWA...THOUGH THE GREATEST THREAT FOR CONVECTION STILL LOOKS TO BE EAST OF THE MPX AREA. WHEREVER STORMS FORM...THE DEGREE OF INSTABILITY WOULD SUGGEST WE WILL STILL HAVE A SEVERE THREAT WITH WHATEVER DEVELOPS. STILL LOOKS LIKE WE GET A GOOD PUSH OF COOL/DRY AIR BEHIND THE FRONT...WITH HIGHS BY FRIDAY ONLY TOPPING IN THE 60S AS H85 TEMPS CRASH FROM ABOUT 20C ON THURSDAY /IN WRN WI/ TO BETWEEN 5C AND 10C FRIDAY. THE HIGH PRESSURE RESPONSIBLE FOR THIS COOLER AIR WILL WANDER INTO THE MID MS VALLEY ON SATURDAY...WITH WEST WINDS AND WEAK WAA SETTING UP DURING THE DAY ON SATURDAY...WHICH WILL ALLOW HIGHS BY SUNDAY TO BE ABOUT 10 DEGREES WARMER THAN WHAT WE WILL SEE FRIDAY. WE STILL LOOK TO TURN MORE ACTIVE FOR THE FIRST HALF OF NEXT WEEK AS A DEEP TROUGH DIGS ACROSS SRN CANADA...WHICH WILL SEND ANOTHER POWERFUL FALL FRONT ACROSS THE UPPER MS VALLEY ON WEDNESDAY. WAA WILL START OUT IN WRN MN SUNDAY NIGHT...WHICH IS WHEN POPS START TO APPEAR. WE WILL REMAIN IN A MOIST SRLY FLOW MONDAY/TUESDAY...WITH CHANCES FOR WAA PRECIP CONTINUING...UNTIL POTENTIAL COLD FRONT PRECIP WORKS THROUGH TUESDAY NIGHT INTO WEDNESDAY. SEVERE THREAT OVER THESE DAYS DOES NOT LOOK OVERLY IMPRESSIVE...AS THE FRONT MOVING THROUGH THURSDAY NIGHT WILL GET DRIVEN CLEAR DOWN TO THE GULF COAST OVER THE WEEKEND. AS A RESULT...WE DO NOT LOOK TO HAVE ENOUGH TIME TO GET GULF MOISTURE BACK UP TO MN BEFORE THE COLD FRONT CLEARS...WITH THE GREATEST INSTABILITY REMAINING TO OUR SOUTH. THROUGH THE WHOLE PERIOD...STILL HAVE MAINLY CHANCE POPS AS THERE IS ENOUGH SPREAD IN TIMING/LOCATION OF PRECIP IN THE MEDIUM RANGE MODELS TO INSERT ENOUGH UNCERTAINTY INTO THE FORECAST TO KEEP THE POPS IN THE CHANCE CATEGORY. BEHIND THIS COLD FRONT...THE GFS AND ECMWF SHOW A TRULY FALL AIRMASS MOVING INTO THE AREA FOR THE MIDDLE OF NEXT WEEK...WITH H85 TEMPS FALLING BELOW ZERO C IN THE WAKE OF THIS SYSTEM. BY THURSDAY OF NEXT WEEK...THE ECMWF ONLY HAS HIGH IN THE 50S WITH STRONG WNW WINDS...A SIGN THE SEASONS ARE ABOUT TO START CHANGING. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 559 PM CDT WED SEP 3 2014 SHOWERS AND THUNDERSTORMS WILL AFFECT CENTRAL MN AND WEST CENTRAL WI SITES THIS EVENING...PRIMARILY KSTC/KMSP/KRNH/KEAU. HEAVY RAINFALL AND MVFR CONDITIONS WILL ACCOMPANY THE ACTIVITY. WIDESPREAD MVFR CIGS/VSBYS WILL DEVELOP THIS EVENING...WITH DEGRADATION TO IFR CIGS AFTER SUNSET. IFR CONDITIONS LINGER THURSDAY MORNING...WITH IMPROVEMENT TO VFR DURING THE AFTERNOON AS THE COLD FRONT ARRIVES. THE FRONT WILL ALSO BRING ANOTHER CHANCE FOR SCATTERED SHOWERS AND THUNDERSTORMS ON THURSDAY AFTERNOON/EVE...ALONG WITH A SHIFT TO GUSTY WEST/NORTHWEST WINDS. KMSP... SCATTERED SHOWERS WILL AFFECT KMSP FOR THE FIRST SEVERAL HOURS OF THE TAF PERIOD...WITH THE WINDOW FOR TS MAINLY BETWEEN 01Z AND 05Z. AFTER THAT...CIGS DECLINE TO AOB 1000FT FOR THE OVERNIGHT HOURS...WITH MVFR BR EXPECTED AS WELL. MVFR CIGS PREVAIL THURSDAY MORNING...WITH IMPROVEMENT TO VFR LIKELY NOT OCCURING UNTIL AFTER 18Z. SOUTH/SOUTHEAST WINDS TONIGHT VEER TO SOUTHWEST FOR THURSDAY MORNING...THEN TO THE NORTHWEST AROUND 00Z FRIDAY AS A COLD FRONT ARRIVES. SHRA/TS MAY ACCOMPANY THIS FRONT AROUND/AFTER 21Z THURSDAY. /OUTLOOK FOR KMSP/ FRI...VFR. WINDS NW 10G15 KTS. SAT...VFR. WINDS W 5-10 KTS. SUN...VFR. WINDS SW 5-10 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...JPC LONG TERM...MPG AVIATION...LS
Hazardous weather outlook, Sep 3, 1:23 PM CDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 123 PM CDT WED SEP 3 2014 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 041200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 123 PM CDT WED SEP 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE LIKELY LATER THIS AFTERNOON AND EVENING...ESPECIALLY ALONG AND NORTH OF THE INTERSTATE 94 CORRIDOR. SOME STORMS WILL BE STRONG TO SEVERE...WITH SOME THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS OR ISOLATED TORNADOES. IN ADDITION...SOME STORMS WILL PRODUCE HEAVY RAIN WHICH MAY CAUSE ISOLATED FLOODING AND SOME RISES ON MAINSTEM RIVERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE EXPECTED AGAIN LATE THURSDAY IN EASTERN MINNESOTA AND WESTERN WISCONSIN. SEVERE WEATHER IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER THIS AFTERNOON THROUGH THIS EVENING.
In the hours before
Local storm report, Sep 3, 6:31 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
631 PM CDT WED SEP 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM FLASH FLOOD LITTLE FALLS 45.98N 94.36W
09/03/2014 MORRISON MN CO-OP OBSERVER
MANY STREETS IN TOWN ARE FLOODED.
&&
FRANKSSpecial weather statement, Sep 3, 6:36 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
636 PM CDT WED SEP 3 2014
WIZ014-040000-
POLK-
636 PM CDT WED SEP 3 2014
...THUNDERSTORMS MOVING INTO NORTHERN POLK COUNTY THROUGH 700 PM CDT...
AT 634 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 7 MILES SOUTHWEST OF SIREN. THIS STORM WAS MOVING EAST
AT 40 MPH.
HAIL UP TO NICKEL SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
FREDERIC.
LEWIS.
CLAM FALLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
&&
LAT...LON 4571 9214 4564 9214 4558 9216 4565 9254
4572 9254 4573 9252 4573 9215
TIME...MOT...LOC 2336Z 281DEG 36KT 4574 9249Local storm report, Sep 3, 6:50 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
650 PM CDT WED SEP 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG MORA 45.88N 93.29W
09/03/2014 KANABEC MN LAW ENFORCEMENT
LAGRE UPROOTED TREE DESTROYED A GARAGE. ANOTHER GARAGE
SUSTAINDED TREE DAMAGE AS WELL.
&&
SPDSpecial weather statement, Sep 3, 6:54 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
654 PM CDT WED SEP 3 2014
MNZ044-045-052-040045-
ISANTI-KANABEC-MILLE LACS-
654 PM CDT WED SEP 3 2014
...THUNDERSTORMS MOVING OVER ISANTI...KANABEC AND MILLE LACS
COUNTIES THROUGH 745 PM CDT...
AT 651 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 4 MILES NORTH OF MILACA...OR 18 MILES SOUTH OF ONAMIA.
THIS STORM WAS MOVING EAST AT 45 MPH.
HAIL UP TO DIME SIZE...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MILACA.
BOCK.
OGILVIE.
LEWIS LAKE.
BRUNSWICK.
BRAHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
&&
LAT...LON 4589 9314 4568 9314 4567 9314 4573 9376
4591 9374
TIME...MOT...LOC 2354Z 274DEG 40KT 4581 9361Special weather statement, Sep 3, 7:22 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
722 PM CDT WED SEP 3 2014
MNZ052-053-061-WIZ014-040115-
ANOKA-CHISAGO-ISANTI-POLK-
722 PM CDT WED SEP 3 2014
...THUNDERSTORMS MOVING OVER NORTHERN ANOKA...CHISAGO...ISANTI AND
POLK COUNTIES THROUGH 815 PM CDT...
AT 720 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF CAMBRIDGE
TO 7 MILES NORTH OF ELK RIVER. THESE STORMS WERE MOVING EAST AT 30
MPH.
ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 50 MPH ARE POSSIBLE WITH
THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
STANCHFIELD.
GRANDY.
CAMBRIDGE.
BODUM.
RUSH CITY.
RUSH CITY AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
&&
LAT...LON 4565 9287 4565 9274 4553 9274 4536 9297
4538 9351 4554 9352 4570 9336 4567 9315
4573 9314 4573 9285
TIME...MOT...LOC 0022Z 273DEG 26KT 4567 9318 4542 9349Local storm report, Sep 3, 7:40 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
740 PM CDT WED SEP 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM HAIL HECTOR 44.74N 94.71W
09/03/2014 M2.00 INCH RENVILLE MN MESONET
PEA SIZED UP TO 2 INCH LONG ELIPTICAL.
0853 AM HAIL 7 NNW HECTOR 44.83N 94.77W
09/03/2014 E0.88 INCH RENVILLE MN TRAINED SPOTTER
0900 AM HEAVY RAIN HUTCHINSON 44.89N 94.37W
09/03/2014 E0.00 INCH MCLEOD MN PUBLIC
STREET FLOODING REPORTED VIA TWITTER PICTURE.
0900 AM HEAVY RAIN 3 SW PRINSBURG 44.90N 95.23W
09/03/2014 M2.21 INCH KANDIYOHI MN MESONET
THREE HOUR TOTAL
0915 AM HAIL 5 NE BUFFALO LAKE 44.79N 94.55W
09/03/2014 M0.75 INCH RENVILLE MN COCORAHS
0915 AM HAIL 4 NNW STEWART 44.78N 94.52W
09/03/2014 E0.50 INCH RENVILLE MN TRAINED SPOTTER
ONE TO TWO INCHES DEEP PILES...STILL THERE AN HOUR LATER
MINOR CROP DAMAGE NOTED IN NEARBY CORN FIELDS.
0920 AM HAIL 6 NNE STEWART 44.81N 94.44W
09/03/2014 E0.50 INCH MCLEOD MN TRAINED SPOTTER
DIME SIZED HAIL REPORTED BY TRAINED SPOTTER. TIME
ESTIMATED BASED ON RADAR.
0930 AM HAIL 1 S LAKESIDE 44.81N 94.56W
09/03/2014 M1.00 INCH RENVILLE MN PUBLIC
0957 AM HEAVY RAIN 1 WNW STEWART 44.73N 94.51W
09/03/2014 E2.00 INCH RENVILLE MN TRAINED SPOTTER
THREE HOUR TOTAL
1055 AM HAIL 2 W COKATO 45.08N 94.23W
09/03/2014 M0.75 INCH WRIGHT MN AMATEUR RADIO
1115 AM HAIL 3 NNW WAVERLY 45.11N 93.99W
09/03/2014 M1.25 INCH WRIGHT MN PUBLIC
TWO TO THREE INCHES DEEP...DESTROYED A 25 ACRE APPLE
ORCHARD.
1210 PM HAIL 7 S MORRIS 45.49N 95.91W
09/03/2014 E0.50 INCH STEVENS MN 911 CALL CENTER
1217 PM HAIL 1 S GLENWOOD 45.64N 95.38W
09/03/2014 E1.00 INCH POPE MN TRAINED SPOTTER
1 INCH HAIL REPORTED ALONG ROUTE 104.
1244 PM HEAVY RAIN ST AUGUSTA 45.44N 94.19W
09/03/2014 E2.20 INCH STEARNS MN PUBLIC
FELL IN TWO HOURS.
1250 PM HAIL 4 N HANCOCK 45.56N 95.79W
09/03/2014 M1.00 INCH STEVENS MN PUBLIC
FELL FOR FOUR MINUTES.
1253 PM HEAVY RAIN ST CLOUD AIRPORT 45.54N 94.05W
09/03/2014 M2.70 INCH SHERBURNE MN ASOS
ONE HOUR TOTAL...AWPAG RAIN GAUGE. 0.90 IN SIX MINUTES.
0101 PM HAIL MORRIS 45.59N 95.91W
09/03/2014 M0.75 INCH STEVENS MN LAW ENFORCEMENT
0113 PM HEAVY RAIN 1 W STARBUCK 45.61N 95.55W
09/03/2014 E0.00 INCH POPE MN PUBLIC
STREET FLOODING IN STARBUCK.
0113 PM HAIL 1 W STARBUCK 45.61N 95.55W
09/03/2014 M0.50 INCH POPE MN PUBLIC
0145 PM FLOOD GLENWOOD 45.65N 95.38W
09/03/2014 POPE MN LAW ENFORCEMENT
FLOODED ROADS IN THE CITY WITH OVER A FOOT OF WATER
COVEING SOME ROADS, ESPECIALLY IMPACTING THE AREA NEAR
THE FAIRGROUNDS.
0300 PM HAIL 1 E SWANVILLE 45.92N 94.62W
09/03/2014 M1.00 INCH MORRISON MN TRAINED SPOTTER
GROUND WHITE. HAILED FIVE MINUTES.
0330 PM HAIL 2 NW PIERZ 46.00N 94.13W
09/03/2014 M1.00 INCH MORRISON MN LAW ENFORCEMENT
REPORTED BY DEPUTY SHERIFF.
0332 PM HAIL PIERZ 45.98N 94.10W
09/03/2014 M1.00 INCH MORRISON MN PUBLIC
0405 PM HAIL 11 S ONAMIA 45.91N 93.67W
09/03/2014 M2.50 INCH MILLE LACS MN LAW ENFORCEMENT
AT HIGHWAY 169 AND 250TH ST
0410 PM HAIL 3 SSE ONAMIA 46.03N 93.64W
09/03/2014 M1.00 INCH MILLE LACS MN PUBLIC
GROUND WHITE.
0441 PM HEAVY RAIN LITTLE FALLS 45.98N 94.36W
09/03/2014 M2.15 INCH MORRISON MN CO-OP OBSERVER
0535 PM TSTM WND DMG MORA 45.88N 93.29W
09/03/2014 KANABEC MN AMATEUR RADIO
NUMEROUS TREES AND POWER LINES DOWN
0535 PM TSTM WND DMG MORA 45.88N 93.29W
09/03/2014 KANABEC MN LAW ENFORCEMENT
LAGRE UPROOTED TREE DESTROYED A GARAGE. ANOTHER GARAGE
SUSTAINDED TREE DAMAGE AS WELL.
0537 PM HAIL 3 SSW MORA 45.83N 93.31W
09/03/2014 M0.75 INCH KANABEC MN TRAINED SPOTTER
0610 PM FLASH FLOOD LITTLE FALLS 45.98N 94.36W
09/03/2014 MORRISON MN CO-OP OBSERVER
MANY STREETS IN TOWN ARE FLOODED.
&&
SPDThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 7:22 PM CDT | Special Weather Statement | MPX | Chisago, Isanti | 53 min |
| Sep 4, 5:14 AM CDT | Severe Thunderstorm Warning | MPX | Morrison, Todd | 35 min |
| Sep 4, 6:05 AM CDT | Severe Thunderstorm Warning | MPX | Douglas, Morrison, Todd | 55 min |
| Sep 4, 6:50 AM CDT | Severe Thunderstorm Warning | MPX | Mille Lacs, Morrison | 55 min |
| Sep 4, 7:21 AM CDT | Severe Thunderstorm Warning | MPX | Kanabec | 39 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.